# SDR 20000413SH045

- Difficulty date: January 2, 2000
- Submitted: April 13, 2000
- Operation: General aviation
- Aircraft: N5986Z
- Make and model: Piper PA-18-150
- Aircraft serial: 188242
- Engine: Lyc O320A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Shaft
- Condition: Damaged
- Location: Idler Gear
- Part time: 1,591 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

1,590.6 HRS SINCE FACTORY NEW ENGINE INSTALLED.  CRANKSHAFT APPEARED TO BE BINDING WITH SPARK PLUGS REMOVED. METAL (STEEL & ALUM) IN SCREENS.  UPON REMOVAL OF MAGNETOS, OBSERVED LT IDLER GEAR COCKING BEFORE IT TURNED, WHILE MOVING CRANKSHAFT FLANGE BACK AND FORTH APPROX 30 DEGREES.  UPON REMOVAL OF ACCESSORY CASE, FOUND LT IDLER SHAFT LOOSE AT CRANKCASE ATTACH.   DAMAGE NOTED TO IDLER SHAFT AND CRANKCASE BOSS, RT IDLER SHAFT ATTACH BOLT, LOWER BOLT FND FINGER TIGHT, UPPER, BOLT FND PROPERLY TORQUED.  BOTH STILL SAFETY WIRED.  ENGINE DISMANTLED FOR COMPLETE O/H.  (X)
